Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Performance anxiety. Why do I get anxiety attacks? Suggest something?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
i am suffering from performance anxiety from some time,i am absolutely ok at one time and at other time the anxiety attacks again and i am unable to perform.i have tried sildenafile citrate also but it did not worked,sometimes i am absolutely ok,i had been quite sexually active through out my marriage life of 22 years,i am 42years old now got married at an age of 20 years.kindly provide me the solution for this problem which seems more of psycological.
Posted Sun, 27 May 2012 in Eating Disorders
Answered by Dr. Ashish Mittal 16 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Sexual dysfunctions can be a result of a psychological or physical problem.

Psychological causes: Most common cause in young patients. These include performance anxiety, emotional weakness, inferiority complex, stress, marital or relationship problems, low mood, feelings of guilt, and the effects of a past sexual and emotional trauma. Men with psychological problem usually have normal nocturnal erections and erections upon awakening, whereas men with physical problem often do not.

Physical causes: Include neurological disorders, alcoholism, drug abuse, hormonal imbalances, diabetes, hypertension, blood vessel disease and chronic diseases.

I need following information to help you better:
-Do you have anxiety attack during sex only or some other time also.
-How is your sleep and appetite
-What is your primary sexual problem: Erectile dysfunction or premature ejaculation
-Do you have problem alcohol abuse, hormonal imbalances, diabetes, hypertension, blood vessel disease or other chronic diseases?
-If yes then, are you on any treatment for that
-How much is your blood pressure currently
-What was the dose of sildenafil used by you?

Waiting for your reply,

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Performance anxiety. Why do I get anxiety attacks? Suggest something? 5 hours later
i only have anxiety during sexuall and this is increasing as i am feeling inferior due to non performance,though most of the time i am able to perform but some time i have anxiety attack and unable to perform,i do have morning erections..i dont have any other illness such as high blood pressure,diabetes or any other illness,i only take headache medicine which includes nimsulide and stemetil and some times antacid 20mg of blood pressure is 130/85 now a days...otherwise it used to be 120/80 before three months whenever i have checked it.
i have taken 100mg of sildenafil citrate names penegra100mg
i am suffering from erectime dysfunction and not premature ejeculation coz when i am performing its quite good and remains for 15min to 30min to reach orgasm.
i have never checked my harmonal condition so i am not aware of that.
i am allergic to ofloxacin group of antibiotics.
i have very sound sleep and my appetite is also good,i am a regular exerciser and eats healthy food mostly.
Answered by Dr. Ashish Mittal 9 hours later
Hello again,

Thanks for follow up,

From further information it appear that your problem is primarily due to performance anxiety. Anxiety frequently associated with acidity and mild increase in blood pressure.

Following measures will help you in performance anxiety:
-Get your self evaluated for thyroid function test as its dysfunction can lead to anxiety.
-Decrease worrying about symptoms as they will cure gradually over time.
-Healthy diet: Milk and fruits in diet.
-Daily morning and evening brisk walk.
-Tab Bupron SR 150mg per day for initially 5 days then 300mg per day in two divided doses. This usually show effect in one month. But you need prescription for it.
-Take multivitamins like Revital once per day.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Performance anxiety. Why do I get anxiety attacks? Suggest something? 13 hours later
can i take sildenafil also at night along with this prescription.
Answered by Dr. Ashish Mittal 23 minutes later
Hello again,

Sildenafil only help in erection, so you can use it for erection after prescription from physician.

Your problem appear more specifically to orgasm, so it is less useful in your case. Although you can use it, if you had benefit from it in past.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor